MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 97400-001373
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The biomedical engineer evaluated their device and was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to use.The device was not returned to physio-control for evaluation.The cause of the reported issue could not be determined.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer, a biomedical engineer contacted physio-control to report that their device would not display the joule energy level during a patient event.The customer advised that the energy level was not displayed on their device and they were unable to change the energy (it is unknown if they were unable to change the energy level due to a control issue or because they were unable to see the energy level being selected).They were able to charge the device for defibrillation and successfully shock the patient, however they did not know what energy level was delivered.In addition, the customer advised that their device service indicator had illuminated when the defibrillation electrodes were connected to the patient.In this state, wrong defibrillation therapy would be delivered to the patient.This issue is patient related; however the customer advised that there was no adverse patient outcome.Physio-control contacted the customer in order to obtain additional information about both the patient and the event, however, the customer was unable provide further information.

Brand Name
LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8053229
Report Number0003015876-2018-01865
Device Sequence Number1586176
Product Code MKJ
UDI-Device Identifier00883873950968
UDI-Public00883873950968
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K102972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number97400-001373
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1